MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-8-HX-ES
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the rebar18 microcatheter was placed in the m1 segment with guidance of the guidewire in place.Then the echelon 10 was placed into the aneurysm with the guidance of the guidewire.An axium was chosen to form a hoop and was with a half-deployed stent.During the deployment process, the coil microcatheter was ejected from the aneurysm cavity.The stent and the coil was retrieved.The coil was re-used for forming a hoop.During the coil pushing process, only the coil push rod could be seen.The coil body was disappeared at the tip of the detachment marker.The push rod was pulled out of the body and it was found that the middle and far section of the push rod had been disconnected.The coil was not found in vivo and it was found the coil body had fallen off in vitro.The coil separated/broke/prematurely detached.There was no surgical or medicinal intervention required.The pushwire was bent/broken and it was not done on purpose.There was no friction or difficulty during delivery.The physician did not reposition the coil and the physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.A continuous flush was administered during the procedure.The devices were prepared as indicated in the ifu.
 
Additional Manufacturer Narrative
B5: added aneurysm details.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the right intracranial multiple aneurysms with a max diameter of 3mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
 
Additional Manufacturer Narrative
H3: the axium prime pusher was returned for analysis.The actuator interface was found securely attached to the coupler tube.No evidence of detachment attempt using an instant detacher was found at this location.The break indicator was found unbroken.No evidence of manual detachment was found at this location.The axium prime pusher was found broken at ~146.0cm from the proximal end, with the two segments retained by the release wire.The coin was found fully retracted out of the lumen stop.The shield coil was found still intact.The implant coil was already detached from the pusher and not returned for analysis.The retainer ring was found undamaged.The inner diameter of the retainer ring was measured to be 0.00460¿, which is within specification (specification: 0.00455¿ ± 0.00010¿).Based on the customer report and device analysis, the customer report of ¿coil separation/break¿ or ¿premature detachment¿ were confirmed.It is likely the break found on the pusher caused the implant coil to detach.Possible causes for pusher kink/break are user advances/retracts coil against resistance.Customer reported no friction, no difficulty during delivery, no repositioning of the coil, no rotation of the pusher continuous flush was administered during the procedure, vessel tortuosity as normal and devices were prepared per ifu.Therefore, the cause of the pusher break and subsequent implant coil detachment could not be determined.As the implant coil and rebar-18 micro catheter used in the event was not returned for analysis, any contribution of the implant coil and rebar-18 micro catheter towards the failure could not be determined.The rebar-18 micro catheter is compatible for use with the axium prime coil.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14092809
Report Number2029214-2022-00621
Device Sequence Number20034849
Product Code KRD
UDI-Device Identifier00847536032248
UDI-Public00847536032248
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2024
Device Model NumberAPB-2.5-8-HX-ES
Device Catalogue NumberAPB-2.5-8-HX-ES
Device Lot NumberB141659
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer04/12/2022
07/14/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date04/13/2022
08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale